Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 2, NWS Huntsville, AL

January 11, 2014Jackson County, Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 11, 2014, 10:33 PM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 12, 2014, 7:11 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 10:33 PM CST (04:33 UTC)
In effect from
Jan 12, 2014, 7:11 PM CST
Expired
Jan 13, 2014, 9:02 AM CST
In force
14 hr
Issued by
NWS Huntsville, AL
Flood severity
Minor

Counties Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WGUS44 KHUN 120433
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1033 PM CST SAT JAN 11 2014

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE 
MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE 
RUSHED TO COMPLETION. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-121833-
/O.NEW.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/
/WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/
1033 PM CST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* FROM LATE tonight UNTIL MONDAY AFTERNOON.
* AT 10 PM SATURDAY THE STAGE WAS 13.6 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...cREST NEAR 16.0 FEET BY EARLY MONDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   SUN  SUN  SUN  SUN   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  13.6 SAT 10 PM 14.5 15.2 15.6 15.9  16.0 MON 12 AM


$$
4 follow-up statements
045 
WGUS44 KHUN 120438 CCA
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1033 PM CST SAT JAN 11 2014

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE 
MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE 
RUSHED TO COMPLETION. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-121833-
/O.COR.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/
/WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/
1033 PM CST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* FROM LATE TONIGHT UNTIL MONDAY AFTERNOON.
* AT 10 PM SATURDAY THE STAGE WAS 13.6 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...CREST NEAR 16.0 FEET BY EARLY MONDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   SUN  SUN  SUN  SUN   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  13.6 SAT 10 PM 14.5 15.2 15.6 15.9  16.0 MON 12 AM


$$
316 
WGUS84 KHUN 121928
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
128 PM CST SUN JAN 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA..
  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-130928-
/O.CON.KHUN.FL.W.0002.140113T0600Z-140113T1800Z/
/WDVA1.1.ER.140113T0600Z.140113T0600Z.140113T1200Z.NO/
128 PM CST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR 
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL MONDAY AFTERNOON.
* AT 1 PM SUNDAY THE STAGE WAS 15.6 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND 
  CREST NEAR 16.0 FEET SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL
  BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   SUN  SUN  MON  MON   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  15.6 SUN 1 PM   N/A 15.8 16.0 16.0  16.0 MON 12 AM

$$
728 
WGUS84 KHUN 130116
FLSHUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CST SUN JAN 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND
  MARSHALL COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A
ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR VEHICLE TO CROSS.

ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-131516-
/O.EXT.KHUN.FL.W.0002.140113T0111Z-140113T2024Z/
/WDVA1.1.ER.140112T2218Z.140113T0600Z.140113T1424Z.NO/
716 PM CST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE PAINT ROCK RIVER NEAR WOODVILLE.
* UNTIL MONDAY AFTERNOON.
* AT 7 PM SUNDAY THE STAGE WAS 16.2 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT
  7 PM SUNDAY WAS 16.2 FEET.
* FORECAST...THE RIVER LEVEL WILL REMAIN STEADY NEAR 16.2 FEET THROUGH
  THE NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&

RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   MON  MON  MON  MON   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  16.2 SUN 7 PM  16.2 16.2 15.7 13.6  16.2 CRESTING

$$
593 
WGUS84 KHUN 131502
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
902 AM CST MON JAN 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND 
  MARSHALL COUNTIES

ALTHOUGH RAIN WILL CONTINUE THROUGH EARLY THIS EVENING...RAINFALL TOTALS
ARE EXPECTED TO BE LESS THAN ONE HALF OF AN INCH. THEREFORE...THE PAINT
ROCK RIVER AT WOODVILLE IS EXPECTED TO GRADUALLY FALL AND REMAIN BELOW
FLOOD STAGE AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC071-089-095-131532-
/O.CAN.KHUN.FL.W.0002.000000T0000Z-140113T2024Z/
/WDVA1.1.ER.140112T2218Z.140113T0530Z.140113T1105Z.NO/
902 AM CST MON JAN 13 2014

FORECAST INFORMATION FOR
  PAINT ROCK RIVER NEAR WOODVILLE.
* AT 8 AM MONDAY THE STAGE WAS 15.7 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.  
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG 
  THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET
  ON FEB 7 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   MON  MON  TUE  TUE   STG DAY TIME

PAINT ROCK RIVER
WOODVILLE    16.0  15.7 MON 8 AM  15.7 13.6 10.5  8.0   CRESTED 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 8:39 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 11, 8:39 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
839 PM CST SAT JAN 11 2014

.UPDATE...
ADJUSTED PATCHY FOG FORECAST TO INCLUDE RIVER VALLEYS ACROSS THE
FORECAST AREA.
&&

.DISCUSSION...
ONLY UPDATE MADE WAS TO ADD PATCHY FOG TO THE RIVER VALLEYS ACROSS
THE FORECAST AREA. T/TD SPREADS ARE NARROWING SLOWLY AFTER A WELL
MIXED LOWER ATMOSPHERE SATURDAY AFTERNOON. THE SFC PRESSURE GRADIENT
REMAINS TIGHT ENOUGH FOR SOME GUSTINESS IN OUR EASTERN COUNTIES, SO IT
MAY TAKE SEVERAL MORE HOURS TO DEVELOP ANY SHALLOW FOG IN THESE
LOCATIONS, AND LESS TIME FURTHER WEST. BUT GIVEN THE AMOUNT OF
RAINFALL, ESPECIALLY IN OUR CENTRAL AND EASTERN COUNTIES RECEIVED
EARLY THIS MORNING, SOME PATCHY GROUND/SHALLOW FOG SHOULD BE EASY TO
COME BY ONCE THE BOUNDARY LAYER BECOMES DECOUPLED.

AK
&&

.AVIATION...
/ISSUED 502 PM CST SAT JAN 11 2014/
FOR 00Z TAFS... REMAINING SC/CU WILL DISSIPATE RIGHT AROUND 00Z AFTER
SOLAR HEATING CEASES. VFR CONDITIONS AND LIGHT W-SW SFC FLOW ARE
EXPECTED AS A RIDGE OF HIGH PRESSURE TRAVELS EAST ALONG THE GULF
COAST.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 10:25 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 PM CST SAT JAN 11 2014

ALZ001>010-016-TNZ076-096-097-121100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1025 PM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

PATCHY VALLEY FOG WILL DEVELOP AFTER MIDNIGHT IN AREA RIVER VALLEYS.
LOCAL VISIBILITY MAY DROP BELOW 2 MILES IN THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A CHANCE OF SNOW IS FORECAST TUESDAY NIGHT AS A COLD FRONT CROSSES
THE AREA. THE POTENTIAL FOR LIGHT ACCUMULATIONS BY WEDNESDAY MORNING
WILL CONTINUE TO BE MONITORED IN FUTURE UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.